Alert archive / Wyoming / High Wind Warnings in 2015

High Wind Warning 9, NWS Riverton, WY

April 13, 20155 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Apr 13, 2015, 8:53 PM MDT for 5 counties in Wyoming. It took effect at Apr 14, 2015, 9:00 AM MDT. It was in force for 13 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 13, 2015, 8:53 PM MDT (02:53 UTC)
In effect from
Apr 14, 2015, 9:00 AM MDT
Expired
Apr 14, 2015, 10:00 PM MDT
In force
13 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 71 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 2:33 PM MDTNON-TSTM WND GST 63Casper, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 2.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2015-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2015-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3499 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WWUS75 KRIW 140253
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
853 PM MDT MON APR 13 2015

...HIGH WINDS EXPECTED FOR PORTIONS OF CENTRAL AND SOUTHERN
WYOMING TUESDAY...

.THE PRESSURE GRADIENT WILL INCREASE ACROSS WYOMING TUESDAY AHEAD
OF AN APPROACHING PACIFIC COLD FRONT. HIGH WINDS ARE EXPECTED TO
DEVELOP AROUND 9 AM AND INCREASE THROUGH THE AFTERNOON BEFORE
DIMINISHING IN THE EARLY EVENING.

WYZ019-027>030-141100-
/O.UPG.KRIW.HW.A.0011.150414T1500Z-150415T0000Z/
/O.NEW.KRIW.HW.W.0009.150414T1500Z-150415T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...KEMMERER...COKEVILLE...
ROCK SPRINGS...GREEN RIVER...WAMSUTTER
853 PM MDT MON APR 13 2015

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WIND...30 TO 40 MPH WITH GUSTS UP TO 60 MPH EXPECTED.

* IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ON AREA HIGHWAYS
  INCLUDING INTERSTATE 80. RESIDENTS WILL NEED TO SECURE ANY
  LOOSE ITEMS THAT MAY BE BLOWN AROUND BEFORE THE WINDS INCREASE
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ015-141100-
/O.UPG.KRIW.HW.A.0011.150414T1500Z-150415T0000Z/
/O.NEW.KRIW.HW.W.0009.150414T1500Z-150415T0000Z/
WIND RIVER MOUNTAINS EAST-
853 PM MDT MON APR 13 2015

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WIND...40 TO 50 MPH WITH GUSTS UP TO 75 MPH EXPECTED.

* IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ON HIGHWAY 28 OVER
  SOUTH PASS TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

TEAM RIVERTON
4 follow-up statements
188 
WWUS75 KRIW 140328
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
928 PM MDT MON APR 13 2015

...HIGH WINDS EXPECTED FOR PORTIONS OF CENTRAL AND SOUTHERN
WYOMING TUESDAY...

.THE PRESSURE GRADIENT WILL INCREASE ACROSS WYOMING TUESDAY AHEAD
OF AN APPROACHING PACIFIC COLD FRONT. HIGH WINDS ARE EXPECTED TO
DEVELOP AROUND 9 AM AND INCREASE THROUGH THE AFTERNOON BEFORE
DIMINISHING IN THE EARLY EVENING.

WYZ020-141400-
/O.EXA.KRIW.HW.W.0009.150414T1500Z-150415T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
928 PM MDT MON APR 13 2015

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT TUESDAY. 

* WIND...30 TO 40 MPH WITH GUSTS UP TO 60 MPH EXPECTED.

* IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ON AREA HIGHWAYS
  INCLUDING INTERSTATES 25 TO 80. RESIDENTS WILL NEED TO SECURE
  ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND BEFORE THE WINDS
  INCREASE TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-027>030-141400-
/O.CON.KRIW.HW.W.0009.150414T1500Z-150415T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...KEMMERER...COKEVILLE...
ROCK SPRINGS...GREEN RIVER...WAMSUTTER
928 PM MDT MON APR 13 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
TUESDAY. 

* WIND...30 TO 40 MPH WITH GUSTS UP TO 60 MPH EXPECTED.

* IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ON AREA HIGHWAYS 
  INCLUDING INTERSTATE 80. RESIDENTS WILL NEED TO SECURE ANY 
  LOOSE ITEMS THAT MAY BE BLOWN AROUND BEFORE THE WINDS INCREASE 
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ015-141400-
/O.CON.KRIW.HW.W.0009.150414T1500Z-150415T0000Z/
WIND RIVER MOUNTAINS EAST-
928 PM MDT MON APR 13 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
TUESDAY. 

* WIND...40 TO 50 MPH WITH GUSTS UP TO 75 MPH EXPECTED.

* IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ON HIGHWAY 28 
  OVER SOUTH PASS TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

TEAM RIVERTON
110 
WWUS75 KRIW 140847
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
247 AM MDT TUE APR 14 2015

...HIGH WINDS EXPECTED FOR PORTIONS OF CENTRAL AND SOUTHERN
WYOMING TODAY...

.THE SURFACE PRESSURE GRADIENT WILL INCREASE ACROSS WYOMING
TODAY AHEAD OF AN APPROACHING PACIFIC COLD FRONT. STRONG
SOUTHWESTERLY WINDS ARE EXPECTED TO DEVELOP AROUND 9 AM THIS
MORNING AND INCREASE THROUGH THE AFTERNOON BEFORE DIMINISHING IN
THE EARLY EVENING.

WYZ019-020-027>030-150000-
/O.CON.KRIW.HW.W.0009.150414T1500Z-150415T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...KEMMERER...
COKEVILLE...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
247 AM MDT TUE APR 14 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MDT THIS EVENING. 

* WIND...30 TO 40 MPH WITH GUSTS UP TO 60 MPH EXPECTED.

* IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ON AREA HIGHWAYS 
  INCLUDING INTERSTATE 80. RESIDENTS WILL NEED TO SECURE ANY 
  LOOSE ITEMS THAT MAY BE BLOWN AROUND BEFORE THE WINDS INCREASE 
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ015-150000-
/O.CON.KRIW.HW.W.0009.150414T1500Z-150415T0000Z/
WIND RIVER MOUNTAINS EAST-
247 AM MDT TUE APR 14 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM MDT THIS EVENING. 

* WIND...40 TO 50 MPH WITH GUSTS UP TO 75 MPH EXPECTED.

* IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ON HIGHWAY 28 
  OVER SOUTH PASS TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
123 
WWUS75 KRIW 142037
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
237 PM MDT TUE APR 14 2015

...HIGH WINDS EXPECTED FOR PORTIONS OF CENTRAL AND SOUTHERN
WYOMING UNTIL 10 PM MDT THIS EVENING...

.THE SURFACE PRESSURE GRADIENT WILL INCREASE ACROSS WYOMING THIS
AFTERNOON AHEAD OF AN APPROACHING PACIFIC COLD FRONT.  STRONG
SOUTHWEST WINDS ARE EXPECTED  THROUGH THE AFTERNOON BEFORE
DIMINISHING IN THE LATE EVENING.

WYZ019-020-027>030-150400-
/O.EXT.KRIW.HW.W.0009.000000T0000Z-150415T0400Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...KEMMERER...
COKEVILLE...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
237 PM MDT TUE APR 14 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* WIND...30 TO 40 MPH WITH GUSTS UP TO 60 MPH EXPECTED.

* IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ON AREA HIGHWAYS 
  INCLUDING INTERSTATE 80. RESIDENTS WILL NEED TO SECURE ANY 
  LOOSE ITEMS THAT MAY BE BLOWN AROUND BEFORE THE WINDS INCREASE 
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ015-150400-
/O.EXT.KRIW.HW.W.0009.000000T0000Z-150415T0400Z/
WIND RIVER MOUNTAINS EAST-
237 PM MDT TUE APR 14 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* WIND...40 TO 50 MPH WITH GUSTS UP TO 75 MPH EXPECTED.

* IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ON HIGHWAY 28 
  OVER SOUTH PASS THROUGH 10 PM MDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
349 
WWUS75 KRIW 150348
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
948 PM MDT TUE APR 14 2015

WYZ019-020-027>030-150500-
/O.EXP.KRIW.HW.W.0009.000000T0000Z-150415T0400Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...KEMMERER...
COKEVILLE...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
948 PM MDT TUE APR 14 2015

...HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. 
THE THREAT FOR HIGH WIND SPEEDS HAS ENDED OVER THE AREA.
THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 10
PM MDT. 

$$

WYZ015-150500-
/O.EXP.KRIW.HW.W.0009.000000T0000Z-150415T0400Z/
WIND RIVER MOUNTAINS EAST-
948 PM MDT TUE APR 14 2015

...HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. 
THE HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. 
THE THREAT FOR HIGH WIND SPEEDS HAS ENDED OVER THE AREA.
THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 10
PM MDT. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 13, 2:38 PM MDT, 6 hours 15 minutes earlier.

Area forecast discussion, Apr 13, 2:38 PM MDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
238 PM MDT MON APR 13 2015

.SHORT TERM...TONIGHT THROUGH TUESDAY

A HIGH WIND WATCH IS IN EFFECT FOR TUESDAY AND TUESDAY EVENING
FOR SOUTHERN LINCOLN AND SWEETWATER COUNTIES.  ALSO FOR THE EAST
SLOPES OF THE WIND RIVER MOUNTAINS AND THE GREEN AND RATTLESNAKE
MOUNTAINS. SOUTH TO SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH
ARE EXPECTED. THE MOUNTAINS MAY SEE 50 MPH WINDS WITH GUSTS TO 75 MPH.
TO THE NORTH AND EAST A FIRE WEATHER WATCH IS IN EFFECT ON TUESDAY
UNTIL 6 PM MDT...OVER FREMONT...NATRONA...JOHNSON COUNTIES AND
THE BIGHORN BASIN. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS TO 50 MPH AND LOW RELATIVE HUMIDITY AROUND 10 PERCENT WILL
COMBINE WITH CRITICALLY DRY FUELS FOR CONDITIONS FAVORABLE FOR
HARD TO CONTROL FIRES WITH RAPID RATES OF SPREAD.

OVERNIGHT TONIGHT TEMPERATURES WILL WARM WITH MOSTLY CLEAR CONDITIONS.
A PACIFIC COLD FRONT WILL APPROACH THE WEST ON TUESDAY WITH INCREASING
CLOUD IN THE MORNING. SHOWERS WILL INCREASE ACROSS THE WEST AND
NORTH WITH ISOLATED THUNDERSTORMS WITH STRONG GUSTY WINDS AND SMALL
HAIL DEVELOPING IN THE AFTERNOON. TEMPERATURES WILL BE VERY WARM
AHEAD OF THE COLD FRONT.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY

AS WE ENTER THE LONG TERM. WE WILL TAKE A DROP. A DROP LIKE ON THE
SCARIEST ROLLER COASTER AT CEDAR POINT...OR WHAT WE CALL IN WYOMING
APRIL. A STRONG COLD FRONT AMPLE MOISTURE WILL MOVE WEST TO EAST
ACROSS THE STATE ON TUESDAY NIGHT AND USHER IN MUCH COOLER AIR. 700
MILLIBAR TEMPERATURES WILL FALL AS MUCH AS 17 DEGREES CELSIUS...OR
30 DEGREES FOR THOSE OF YOU WHO ARE MORE IMPERIALLY ORIENTED. IN
OTHER WORDS IT WILL BE COMPLETELY DIFFERENT WHEN YOU WAKE UP
WEDNESDAY MORNING THEN WHEN YOU GO TO BED TUESDAY NIGHT...AT LEAST
FOR MOST AREAS. THERE IS ENOUGH ENERGY FOR A FEW THUNDERSTORMS ON
TUESDAY EVENING AHEAD OF THE FRONT. AFTER THAT...PRECIPITATION
CHANGES OVER TO SNOW AS TEMPERATURES CRASH LATE AT NIGHT AND EARLY
WEDNESDAY MORNING. THE STEADIEST AND HEAVIEST SNOW FOR MOST AREAS
STILL LOOKS TO BE WEDNESDAY MORNING INTO EARLY AFTERNOON WHEN THERE
WILL BE SOME INTERACTION WITH THE RIGHT REAR QUAD OF A PASSING JET
STREAK TO PROVIDE SOME EXTRA DYNAMICS. AFTER THAT...IT TURNS INTO
MORE OF A NORTHEASTERLY UPSLOPE EVENT AS 700 MILLIBAR FLOW TURNS
THAT WAY AS LEE CYCLOGENESIS OCCURS OVER COLORADO. THIS LOOKS TO
CONTINUE INTO WEDNESDAY AFTERNOON AND EVEN WEDNESDAY NIGHT. IN
ADDITION...STRONG COLD ADVECTION WILL LEAD TO GUSTY WINDS MUCH OF
WEDNESDAY...ESPECIALLY IN THE FAVORED AREAS LIKE THE NORTHERN BIG
HORN BASIN...SOUTH OF THE OWL CREEK RANGE AND ACROSS JOHNSON COUNTY.
THIS WILL LIKELY LEAD TO BLOWING AND DRIFTING SNOW AND DIFFICULT
TRAVEL CONDITIONS. AS FOR AMOUNTS...CONTINUITY LOOKED REASONABLE SO
WE ONLY MADE MINOR TWEAKS. AT THIS POINT...IT LOOKS LIKE MORE
ADVISORY...ESPECIALLY DURING THE DAY SINCE THE RECENT WARM
WEATHER...WARM GROUND TEMPERATURES AND HIGH SUN ANGLE WOULD LIKELY
MELT A LOT OF SNOW THAT FALLS ON PAVED SURFACES UNLESS IT IS VERY
HEAVY.

AN ADDITIONAL CONCERN FOR WEDNESDAY NIGHT IS THE MODELS ARE SHOWING
DEVELOPMENT OF A HEAVIER BAND OF SNOW SOMEWHERE IN CENTRAL OR
EASTERN WYOMING AS THE LOW DEEPENS IN THE LEE OF THE ROCKIES. THE
MODELS ARE ALL OVER THE PLACE WITH THE PLACEMENT THOUGH. FOR
NOW...WE BUMPED SNOW AMOUNTS IN THE EAST A BIT BUT WILL NOT GO
HIGHER UNTIL MODELS COME INTO MORE CONSENSUS SINCE THIS MESOSCALE
BANDING IS HARD TO PINPOINT.

SNOW SHOULD END FROM NORTHWEST TO SOUTHEAST FROM WEDNESDAY NIGHT
INTO THURSDAY MORNING...BUT THE HEAVY SNOW SHOULD BE OVER BY
THURSDAY MORNING. RIDGING SHOULD THEN BUILD OVER THE AREA FROM
THURSDAY AFTERNOON THROUGH FRIDAY WITH FRIDAY LOOKING LIKE A FAIRLY
NICE DAY. THE NEXT SYSTEM THEN LOOKS TO MOVE IN FOR THE WEEKEND. AS
EXPECTED...MODELS DIVERGE ON THE DETAILS AND TIMING OF THE SYSTEM.
AT THIS POINT...MOST AREAS SHOULD BE DRY MOST OF THE TIME FOR
SATURDAY...ESPECIALLY ACROSS THE SOUTHERN TWO THIRDS OF THE AREA
WITH SUNDAY COOLER AND MORE UNSETTLED.WITH MOST OF THE ATTENTION ON
THE WEDNESDAY SYSTEM AND A LACK OF MODEL CONSISTENCY...WE LET
CONTINUITY RIDE UNTIL WE GET CLOSER TO THE WEEKEND TO SEE IF DETAILS
BECOME CLEARER.

&&

.AVIATION.../00Z ISSUANCE/

VFR CONDITIONS WILL PREVAIL THROUGH 00Z WEDNESDAY. S-SW SFC WINDS
AROUND 15KTS WILL PREVAIL THIS EVENING WITH SOUTH SOUTHWEST SFC WINDS
INCREASING TO 25 TO 35 WITH GUSTS OF 50 TO 60 KTS BY NOON TUESDAY
OVER AND NEAR THE EAST SLOPES OF THE MOUNTAINS AND THROUGH THE
WIND CORRIDOR FROM ROCK SPRINGS TO CASPER.  AREAS OF LOW LEVEL WIND
SHEAR CAN BE EXPECTED...ESPECAILLY IN THE FOOTHILLS OF THE MOUNTAINS.

&&

.FIRE WEATHER...

  ...FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
TUESDAY...

A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON AND
EVENING. STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND
CRITICALLY DRY FUELS TO PRODUCE CONDITIONS FAVORABLE FOR RAPID
FIRE GROWTH. THESE CONDITIONS WILL BE PRODUCED BY STRONG SOUTH TO
SOUTHWEST WINDS AHEAD OF A PACIFIC COLD FRONT.  TONIGHT WILL BE MOSTLY
CLEAR AND BREEZY WITH GENRALLY POOR RELATIVE HUMIDITY.  CLOUDS
WILL INCREASE IN THE WEST WITH SOME MOUNTAIN SHOWERS WITH ISOLATED
THUNDERSTORMS IN THE MOUNTAINS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
WYZ015-019-027>030.

FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING WYZ275-276-280>283.

&&

SHORT TERM...C.BAKER
LONG TERM...HATTINGS
AVIATION...C.BAKER
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Apr 13, 5:00 AM MDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT MON APR 13 2015

WYZ001>020-022>030-141200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT MON APR 13 2015

...FIRE WEATHER WATCH IN EFFECT FOR THE LOWER ELEVATIONS EAST OF THE
DIVIDE TUESDAY AFTERNOON AND EARLY EVENING...

...HIGH WIND WATCH FOR SOUTHERN WYOMING TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

TODAY...ELEVATED FIRE WEATHER CONDITIONS ALL LOWER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...WIDESPREAD EXTREME FIRE WEATHER CONDITIONS POSSIBLE IN
THE LOWER ELEVATIONS EAST OF THE DIVIDE.

TUESDAY NIGHT THROUGH WEDNESDAY EVENING...A POWERFUL SPRING STORM
SYSTEM WILL BRING A RETURN TO MUCH COLDER...AND LIKELY WINTRY
CONDITIONS ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:12 PM MDTRed Flag WarningRIWBig Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 1 more25 hr
Apr 14, 5:04 AM MDTBlizzard WatchRIWJohnson10 hr
Apr 14, 5:04 AM MDTWinter Storm WatchRIWBig Horn, Fremont, Johnson, Natrona, Sublette, Washakie10 hr
Apr 14, 3:29 PM MDTWinter Storm WarningRIWFremont, Hot Springs, Natrona, Sublette, Sweetwater39 hr
Apr 14, 3:29 PM MDTWinter Weather AdvisoryRIWBig Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 5 more39 hr

Nearby

High Wind Warnings in Wyoming, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.